Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Please Help my meds are causing me lots of problems
avatar
An_249987 posted:
Greetings,
My diagnosis is Bipolar 2 with anxiety issues and PTSD. I also stuffer from fibromyalgia. Currently I am taking 15mg Zyprexa Zydis, 50mg prestiq, 1mg xanax 3 times and 10mg adderall twice a day as well as my meds for fibro. neurton, flexerell and loratab. People are constantly telling me I seem "out of it" or that my speech is slurred, even when I feel fine. My question is: If that is the case should I be working? Is the combination of the medications making this occur. My life is in a serious downward spiral even though I try like hell to make things better. Over the last year I have been fired from 2 jobs and that has never been I problem for me. Do symptom get harder to control the older you get? Please help me,I feel like I'm about to lose it. I have already lost so much, jobs, my car, friends. I have not had any thought of harming myself or others. just need to figure out what is causing this problem because it is effecting my life in a very bad way. i had to move back in with my parents which also includes my stepsister and her kids. They cause me anormous amounts of stress. The entire living situation is so stressful I feel like it's making everything else worse.Please help. I did try to tell my doctor but he just turn around and wrote a script for Haldol . Which I am terrified to take! I need somebody to point me in a direction that will help me understand why these things (slurred speech, "out of it" , thick tongue, loss of balance etc.)
Reply
 
avatar
CanadianDyanne responded:
Salutations!

I suffer from bipolar, PTSD, fibro and a few other conditions.
This is just my thoughts ok ...
I too take something similar to xanax but once a day then as needed. I only take more when absolutely necessary. You didnt mention ADHD but I assume that is why you take Adderall?
Because I am on other meds I MUST have, my doctor and I opted for me not to take anything for the fibro since there is not a single drug that will 'fix it'.
Does one doctor give you all of these meds? I too would not have been pleased had my dr just added! another like haldol.
Maybe this is something you need to sit down and discuss with your doctor, all of your concerns and which meds you are on.

I am no doctor!!!! but it does seem like a lot of course I dont know to what extent your conditions are.

btw I have CFS and mirgraines which cause me all of the concerns you mentioned, slurred speech, out of it, thick tongue and loss of balance.

Good luck and I am sure others will have better thoughts who may be on some of the meds you are on, that I am not.

Dyanne
 
avatar
ddnos responded:
Hi, I'm no doctor, but I know that if it were me and on all of those medications and feeling like you are, I'd ask my doctor to try to put me on fewer meds that work, rather than more meds that make you feel the way you are, and apparently not doing much for your bipolar.

One of my pet peeves within the mental health world of professionals, is that so many of them just seem to keep adding more and more meds. That can't be good. For example, I hear all the time where a person is on an anti depressant and mood stabalizer, and they've only been on tehm for 6-8 weeks, but the person is still depressed. But instead of the doc trying a different anti depressant or adjusting the dose, they just add another med.

"We" tend to forget that we have the right to be a part of our treatment, that we don't have to accept the truckload of meds that some doctors don't seem to mind prescribing.

You said that you mentioned your concerns to your doctor and what did he do? He "threw" at you another pill! If I were you, I'd find another doctor who will listen to you and hear you, and will not just write out prescriptions. You don't have to live like you are describing. Finding the right meds is not always easy, but equally, you don't have to settle for a life of "zombihood"

Also, a good therapist is of great value if you don't already have one. Therapists can help you do the things that meds alone can't.

Find a new pdoc!

Good luck
Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
CanadianDyanne replied to ddnos's response:
See........I knew Debbie could say it much better than I.
 
avatar
jselleck replied to CanadianDyanne's response:
I'm only bipolar 2, but also have acid reflux. So many times when my doctors go to prescirbe something new for a new condition they're forced to find something "interesting" or not quite as effective due to possible interactions. There are also certain meds that for whatever reason I just can't take. Usually due to ineffectiveness. I agree though with Debbie and Dyanne. Put your foot down with your doctors and make them LISTEN to you. You're in charge of your treatment after all and have the right to chose another doctor if necessary. Don't be afraid to do so if necessary. Good luck.

JSelleck
 
avatar
CanadianDyanne replied to jselleck's response:
Hi J,
I too have acid reflux and had surgery to remove huge stomach ulcers and now my esophagus is damaged for live.
I can only take the Previcid Fastabs, they cost a fortune, but man they are worth it!

hugz,
Dyanne
 
avatar
jselleck replied to CanadianDyanne's response:
You poor thing!!! Hugs!!!

J


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.